MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF SOLO2 (HIGH FLOW), 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF SOLO2 (HIGH FLOW), 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer "on (b)(6), i received a consult to insert a picc in a critical patient in er.Successful procedure, but when completing my final flushes of the line, i noticed normal saline leaking from the white lumen and blood back flowing.Upon further inspection, i discovered a small crack in the line right at the hub of the picc.I immediately pulled the line and placed a bandage.Patient needed to go to icu urgently so i followed patient there and completed a second successful picc attempt in icu using a different lot number." additional information received (b)(6) 2025: it was reported the customer "patient had an additional peripheral iv but it wasn't great.It was a smaller gauge and leaking.She was also running norepinephrine (which is a potent vasoconstrictor) that needs to be runs centrally ex) via a picc line.No, it did not contribute to the decline in patient condition.The picc line would have helped the staff care for the patient easier but she was already deteriorating and going over to icu.Icu did however require the picc line as by the time she got transferred to icu her iv line had went interstitial and they needed to urgently intubate her, thus requiring iv access.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed and determined to be use related.The product returned for evaluation was one 5fr tl powerpicc catheter.The investigation findings are consistent with catheter damage caused by contact with a sharp-edged instrument such as a scalpel.The returned product sample was evaluated, and a split was observed at the distal end of the extension tubing on the white lumen.Microscopic examination of the split confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.Sharply formed fracture edges.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.

Brand Name
POWERPICC HF SOLO2 (HIGH FLOW), 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22319166
Report Number3006260740-2025-04214
Device Sequence Number8794449
Product Code LJS
UDI-Device Identifier00801741085727
UDI-Public(01)00801741085727(11)241007(17)260131(10)REJW2690
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue Number1395118Q
Device Lot NumberREJW2690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown